Alert archive / Oklahoma / Red Flag Warnings in 2006
Red Flag Warning 49, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Sep 22, 2006, 4:37 AM CDT for 7 counties in Texas; 10 counties in Oklahoma. It took effect at Sep 22, 2006, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 4:37 AM CDT (09:37 UTC)
- In effect from
- Sep 22, 2006, 1:00 PM CDT
- Expired
- Sep 22, 2006, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Carter County, OK, Cotton County, OK, Garvin County, OK, Jefferson County, OK, Love County, OK, Murray County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The nearest sounding before it
Fort Sill, OK (KFSI), launched 00:00Z, 9.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4083 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KOUN 220937 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 437 AM CDT FRI SEP 22 2006 ...A RED FLAG WARNING IS EFFECTIVE THIS AFTERNOON AND EARLY EVENING... .GUSTY SOUTHWEST WINDS AND LOW HUMIDITIES ARE EXPECTED TO DEVELOP THIS AFTERNOON WEST OF A DRY LINE OVER SOUTH CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS. OKZ004>029-033>038-TXZ083-221045- /O.CAN.KOUN.FW.A.0036.060922T1700Z-060923T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-HARDEMAN- 437 AM CDT FRI SEP 22 2006 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELED THE FIRE WEATHER WATCH. $$ OKZ030-039>041-044>046-050-TXZ084>090-221745- /O.UPG.KOUN.FW.A.0036.060922T1700Z-060923T0000Z/ /O.NEW.KOUN.FW.W.0049.060922T1800Z-060923T0100Z/ POTTAWATOMIE-STEPHENS-GARVIN-MURRAY-COTTON-JEFFERSON-CARTER-LOVE- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 437 AM CDT FRI SEP 22 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING EFFECTIVE FROM 1 PM TO 8 PM TODAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WEST OF A DRY LINE. MINIMUM RELATIVE HUMIDITY 15 TO 20 PERCENT WILL OCCUR AND AFTERNOON TEMPERATURES WILL REACH THE LOWER 90S. THESE CONDITIONS WILL OCCUR IN SOUTH CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS WHERE LITTLE RAIN HAS OCCURRED RECENTLY AND FUELS REMAIN QUITE DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ OKZ031-042-221745- /O.NEW.KOUN.FW.W.0049.060922T1800Z-060923T0100Z/ SEMINOLE-PONTOTOC- 437 AM CDT FRI SEP 22 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING EFFECTIVE FROM 1 PM TO 8 PM TODAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS OVER 30 MPH ARE EXPECTED THIS AFTERNOON AND EARLY EVENING WEST OF A DRY LINE. MINIMUM RELATIVE HUMIDITY AROUND 20 PERCENT WILL OCCUR AND AFTERNOON TEMPERATURES WILL REACH THE LOWER 90S. THESE CONDITIONS WILL OCCUR IN SOUTH CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS WHERE LITTLE RAIN HAS OCCURRED RECENTLY AND FUELS REMAIN QUITE DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS84 KOUN 230116 RFWOUN RED FLAG WARNING NATIONAL WEATHER SERVICE NORMAN OK 816 PM CDT FRI SEP 22 2006 ...RED FLAG WARNING ALLOWED TO EXPIRE... .WITH DRY AIR AND MAINLY CLEAR SKIES...TEMPERATURES WILL FALL QUICKLY THIS EVENING ALONG THE WESTERN PORTIONS OF THE RED RIVER VALLEY. HUMIDITY HAD ALREADY INCREASED ABOVE 30 PERCENT...AND WINDS WERE BECOMING LIGHT. OKZ030-031-039>042-044>046-050-TXZ084>090-230230- /O.EXP.KOUN.FW.W.0049.000000T0000Z-060923T0100Z/ POTTAWATOMIE-SEMINOLE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COTTON- JEFFERSON-CARTER-LOVE-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER- CLAY- 816 PM CDT FRI SEP 22 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$ BURKE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Sep 22, 3:25 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 22, 3:25 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 AM CDT FRI SEP 22 2006
.DISCUSSION...
THE DRY LINE REMAINED NORTH-SOUTH ACROSS OK EARLY THIS MORNING. AS
THE SECOND SHORT WAVE TROUGH APPROACHES IN THE FAST MID-LEVEL
FLOW, THE DRYLINE MAY MOVE WEST FOR A TIME THIS MORNING. HOWEVER,
MIXING IS EXPECTED TO START BY LATE MORNING TAKING THE DRYLINE
EAST WHERE THE BETTER CHANCE OF THUNDERSTORMS WILL EXIST THIS
AFTERNOON...SOUTHEAST OK. A CHANCE OF SHOWERS/THUNDERSTORMS
LINGERS INTO SATURDAY IN THE SOUTHEAST AHEAD OF THE COLD FRONT.
THE FRONT IS EXPECTED TO MOVE QUICKLY ACROSS NORTHWEST OK SATURDAY
MORNING AND CLEAR SOUTHEAST OK BY EARLY AFTERNOON. THE LONG WAVE
UPPER TROUGH SHOULD MOVE NORTH AND EAST OF OK LATE SATURDAY NIGHT
ALLOWING UPPER RIDING THE FIRST PART OF NEXT WEEK. RAIN CHANCES
RETURN MID-WEEK WITH ANOTHER FRONT AND ASSOCIATED UPPER WAVE.
IN THE NEAR TERM, THERE IS A RED FLAG WARNING THIS AFTERNOON FOR
PART OF SOUTH CENTRAL OK AND NORTH TX WHERE RAINFALL HAS BEEN MORE
SCARCE AND WIND AND RELATIVE HUMIDITY WEST OF THE DRYLINE SHOULD
MEET CRITERIA GIVEN THE RELATIVE DRY CONDITIONS IN THESE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 89 62 78 52 / 10 10 10 0
HOBART OK 88 58 77 51 / 10 10 10 0
WICHITA FALLS TX 94 63 83 55 / 10 10 10 0
GAGE OK 82 51 71 47 / 0 20 10 0
PONCA CITY OK 84 59 74 50 / 20 30 10 0
DURANT OK 91 72 86 58 / 30 60 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR OKZ030-OKZ031-OKZ039-OKZ040-OKZ041-OKZ042-
OKZ044-OKZ045-OKZ046-OKZ050.
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
EVENING FOR TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-
TXZ090.
&&
99/99Hazardous weather outlook, Sep 21, 11:35 PM CDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT THU SEP 21 2006
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1135 PM CDT THU SEP 21 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED FOR THE REST OF TONIGHT.
DISCUSSION...
THE INTENSE STORM SYSTEM THAT BROUGHT UNSETTLED WEATHER EARLIER
TODAY WILL CONTINUE TO MOVE AWAY FROM THE SOUTHERN PLAINS OVERNIGHT.
THIS WILL LEAVE SINKING AIR AND A STRENGTHENING CAP OVER OKLAHOMA
AND WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY SEP 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE POTENTIAL FOR SEVERE WEATHER WILL DEVELOP AGAIN LATE FRIDAY IN
SOUTHEAST OKLAHOMA. A DRYLINE WILL REMAIN NEARLY STATIONARY FROM
TULSA TO HOLDENVILLE TO MADILL. LATE DAY SEVERE STORMS ARE POSSIBLE
EAST OF THE DRYLINE. OVERNIGHT...AN APPROACHING STORM SYSTEM WILL
CAUSE THE DRYLINE TO RETREAT CLOSER TO INTERSTATE 35. A COLD FRONT
WILL OVERTAKE THE DRYLINE EARLY SATURDAY...AND MAY GENERATE MORE
STRONG TO SEVERE STORMS SOUTH AND EAST OF A SEMINOLE TO ARDMORE LINE.
DRIER...STABLE WEATHER WILL THEN ENTER THE REGION UNTIL THUNDERSTORM
CHANCES RETURN NEXT WEDNESDAY.
OTHER HAZARDOUS WEATHER...
ON FRIDAY...LOW HUMIDITY BEHIND THE DRYLINE WILL COMBINE WITH
INCREASING SOUTHWESTERLY WINDS AND WARM TEMPERATURES...TO RAISE FIRE
DANGER OVER CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.
BURKEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 51 min |
| Sep 21, 7:44 PM CDT | Tornado Warning | OUN | Atoka | 46 min |
Nearby
Red Flag Warnings in Oklahoma, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.